A Note on the Integral-Balance Solutions to Transient Diffusion with a Power-Law Diffusivity: a Test of the H Rule with Dirichlet Boundary Condition

Antoine Fabre(1), Jordan Hristov(2*)

(1) University of Chemical Technology, Sofia, Bulgaria
(2) University of Chemical Technology and Metallurgy, 8 “KLIMENT OHRIDSKY”, Blvd. Sofia, Bulgaria
(*) Corresponding author


DOI's assignment:
the author of the article can submit here a request for assignment of a DOI number to this resource!
Cost of the service: euros 10,00 (for a DOI)

Abstract


Closed form approximate solutions to nonlinear diffusion equation with nonlinear power-law D=D0 (C/Cref )m diffusivity developed by the integral-balance method and the concept of finite penetration depth δ(t) have been developed with and the assumed profile u = (1-x/δ)n. Numerical tests with exponents defined through the H rule as n = 1/m (or 1/(m+1)) been have been performed. The results have been compared to exact solutions and approximate (integral-balance) ones with exponents defined through optimization.
Copyright © 2015 Praise Worthy Prize - All rights reserved.

Keywords


Integral-Balance Method; Double-Integration Method; Optimal Exponents; H-Rule

Full Text:

PDF


References


M.Paripour, M.Babolian, J., Saeidian, Analytic solutions to diffusion equations. Math Comp Model 51 (2010) 649-657
http://dx.doi.org/10.1016/j.mcm.2009.10.043

S.N.Prasad, J.B.Salomon, A new method for analytical solution of a degenerate diffusion equation. Adv. Water Research 28 (2005) 1091-1101.
http://dx.doi.org/10.1016/j.advwatres.2005.04.005

N.F.Smyth,J.M. Hill High-Order Nonlinear Diffusion. IMA J Appl Math 40(1988) 73-86.
http://dx.doi.org/10.1093/imamat/40.2.73

Y. B. Zel’dovich,A.S. Kompaneets, On the theory of heat propagation for temperature dependent thermal conductivity. In: Collection Commemorating the 70th Anniversary of A. F. Joffe, Izv. Akad. Nauk SSSR, Moscow, 1959, pp.61–71.

J. Buckmaster, Viscous sheets advancing over dry beds. J Fluid Mech 81 (1977) 735–756.
http://dx.doi.org/10.1017/s0022112077002328

B.M.Marino, L.P.Thomas, R.Gratton,J.A. Diez, S.Betelu, Waiting-time solutions of a nonlinear diffusion equation: Experimental study of a creeping flow near a waiting front. Physical Review E 54 (1996) 2628-2636.
http://dx.doi.org/10.1103/physreve.54.2628

K.E.Lonngren, W.F.Ames, A.Hirose, J.Thomas, Field penetration into plasma with nonlinear conductivity. The Physics of Fluids 17(1974) 19191-1920.
http://dx.doi.org/10.1063/1.1694642

Z.H.Khan, R.Gul, W.A.Khan, Effect of variable thermal conductivity on heat transfer from a hollow sphere with heat generation using homotopy perturbation method. In Proc. ASME Summer Heat Transfer Conf, 2008, August 1-14, Article HT2008-56448, Jacksonville, Florida, USA (2008)
http://dx.doi.org/10.1115/ht2008-56448

R.E.Pattle, Diffusion from an instantaneous point source with concentration-dependent coefficient. Quart J Mech Appl Math 12 (1959) 407-409.
http://dx.doi.org/10.1093/qjmam/12.4.407

M.Muskat, The Flow of Homogeneous Fluids through Porous Media, McGraw-Hill, New York (1937)
http://dx.doi.org/10.1097/00010694-193808000-00008

L.A.Peletier, Asymptotic behavior of solutions of the porous media equations. SIAM J Appl Math 21 (1971) 542-551
http://dx.doi.org/10.1137/0121059

D.G.Aronson DG (1986) The porous medium equation. In: Nonlinear Diffusion Problems, Lecture Notes in Math. 1224, A. Fasano and M. Primicerio, eds., Springer, Berlin, 1986, pp 1–46.

J.R.King, The isolation oxidation of silicon: The reaction-controlled case. SIAM J Appl.Math 49 (1989) 1064–1080
http://dx.doi.org/10.1137/0149064

A.A.Lacey,J.R.Ockendon, A.B.Tayler,, Waiting-time solutions of a nonlinear diffusion equation. SIAM J Appl Math 42 (1982) 1252-1264
http://dx.doi.org/10.1137/0142087

C.Atkinson, G.E.H.Reuter, C.J.Ridler-Rowe, Traveling wave solutions for some nonlinear diffusion equations. SIAM J Appl Math 12 (1981) 880- 892.
http://dx.doi.org/10.1137/0512074

D.V.Strunin, Attractors in confined source problems for coupled nonlinear diffusion. SIAM J Appl Math 67 (2007)1654–1674.
http://dx.doi.org/10.1137/060657923

M.Nasseri, Y.Daneshbod,M.D. Pirouz, Gh.R. Rakhshandehroo,A. Shirzad A (2012) New analytical solution to water content simulation in porous media. J Irrigation and Drainage Eng 138 (2012) 328-335
http://dx.doi.org/10.1061/(asce)ir.1943-4774.0000421

D.L.Hill,J.M.Hill, Similarity solutions for nonlinear diffusion-further exact solutions. J Eng Math 24 (1990)109-124.
http://dx.doi.org/10.1007/bf00129869

J.M.Hill,D.L. Hill, On the derivation of first integrals for similarity solutions. J Eng Math 25 (1991) 287-299.
http://dx.doi.org/10.1007/bf00044335

J.Hristov J., Integral solutions to transient nonlinear heat (mass) diffusion with a power-law diffusivity: a semi-infinite medium with fixed boundary conditions, Heat Mass Transfer, in press , DOI: 10.1007/s00231-015-1579-2
http://dx.doi.org/10.1007/s00231-015-1579-2

T.R..Goodman, Application of Integral Methods to Transient Nonlinear Heat Transfer. In: Advances in Heat Transfer, T. F. Irvine and J. P. Hartnett, eds., 1964 1:51–122 Academic Press, San Diego,
http://dx.doi.org/10.1016/s0065-2717(08)70097-2

V.N.Volkov,V.K. Li-Orlov, A Refinement of the Integral Method in Solving the Heat Conduction Equation. Heat Transfer Sov Res , 2 (1970) 41-47.

S.L.Mitchell, T.G.Myers, Application of standard and refined heat balance integral methods to one-dimensional Stefan problems. SIAM Review 52 (2010) 57–86.
http://dx.doi.org/10.1137/080733036

J.Hristov, The heat-balance integral method by a parabolic profile with unspecified exponent: Analysis and Benchmark Exercises. Thermal Science 13 (2009)27-48.
http://dx.doi.org/10.2298/tsci0902027h

S.L.Mitchell , T.G.Myers, Application of the heat balance integral methods to one-dimensional phase change problems, Int. J. Diff. Eqs. Volume 2012, Article ID 187902, doi: 10.1155/2012/187902.
http://dx.doi.org/10.1155/2012/187902

D.Langford, The heat balance integral method. Int J Heat Mass Transfer 16 (1973) 2424-2428
http://dx.doi.org/10.1016/0017-9310(73)90026-4

M.A.Heaslet, A.Alksne, Diffusion from a fixed surface with a concentration-dependent coefficient, J. Soc. Ind. Appl. Math., 9 (1964) 463-479.

J.R.Philip, Nonlinear diffusion with nonlinear loss, ZAMP, 45(1994) 387-398.
http://dx.doi.org/10.1007/bf00945927

J.R.Philip, Nonlinear diffusion with loss or gain, J. Austral. Math. Soc. Ser B, 41(2000) 281-300.


Refbacks

  • There are currently no refbacks.



Please send any question about this web site to info@praiseworthyprize.com
Copyright © 2005-2022 Praise Worthy Prize